Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|Tazbean - Wed Oct 14, 2009 10:34 am||
This problem has come on suddenly. Last week I was fine, although I have always had trouble remembering long numbers such as phone numbers. Now, I usually can't remember even short (as short as 3 digits) numbers for more than a second. For example, I cannot read a number on a website, move down to the task bar and click on excel to enter the number, and remember it by the time excel comes up. If I can remember the first number, I can't remember the second in a series. I.E. ... I almost always can't remember a number such as 4138 and certainly won't remember the second set of numbers in 4138 2187. There doesn't seem to be any problem with other parts of my memory, just numbers.
I came off Effexor about 3 weeks ago and thought this might be the problem, but everything I've found doesn't mention this.
oh, without looking up I couldn't tell you the two numbers I just typed in above ...
|Faye Lang, RN, MSW - Sat Jul 17, 2010 7:39 pm||
I apologize that this response is so late, and I hope your difficulty has been resolved. I'll provide some information that may be useful to you or to others who may read your post.
Effexor can have some unusual withdrawal effects in some people, and memory issues have been mentioned, though it is not at all common. Another contributor may be some growing anxiety because you have noticed the problem, which tends to make it worse. If it is a withdrawal effect, it would improve and disappear over time. By all means, discuss it with the doctor who is monitoring your medications and withdrawal from Effexor. Testing memory is a straightforward process, and your doctor can help you with this or refer you to someone else who can. In the meantime, make notes of the numbers you need to remember and keep them nearby, so that you don't have to keep flipping back through pages of information. While the idea may be irritating, it will very likely be needed only temporarily, and then you will be back to normal. I hope this has already happened, and I wish you the best of luck.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.